Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 151, NWS Jackson, MS

March 18, 2013Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2013, 8:07 PM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2013, 8:07 PM CDT (01:07 UTC)
Expired
Mar 18, 2013, 8:45 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 8:15 PM CDTHAIL 1.751 Ese East Lincoln, MSNEAR KYZAR LOOP
Mar 18, 8:33 PM CDTHAIL 2.758 Ssw Monticello, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 1:31 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WUUS54 KJAN 190107
SVRJAN
MSC077-085-190145-
/O.NEW.KJAN.SV.W.0151.130319T0107Z-130319T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...

* UNTIL 845 PM CDT

* AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ENTERPRISE MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOPEKA AND JAYESS BY 820 PM CDT...
  ROBINWOOD AND MONTICELLO BY 830 PM CDT...
  ARM AND TILTON BY 840 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3135 9016 3134 9063 3159 9063 3161 8997
      3141 8996 3139 9001 3139 9004 3133 9005
TIME...MOT...LOC 0107Z 271DEG 30KT 3151 9033

$$

AEG
1 follow-up statement
272 
WWUS54 KJAN 190123 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT MON MAR 18 2013

MSC077-085-190145-
/O.CON.KJAN.SV.W.0151.000000T0000Z-130319T0145Z/
LINCOLN MS-LAWRENCE MS-
823 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN LAWRENCE AND SOUTHERN LINCOLN COUNTIES...

AT 823 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS
STORM WAS LOCATED JUST EAST OF EAST LINCOLN MOVING EAST AT 30 MPH.

ANOTHER SEVERE STORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL WAS OVER
EXTREME SOUTHWEST LINCOLN COUNTY...MOVING SOUTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3135 9016 3134 9063 3147 9063 3161 8997
      3143 8997 3139 9000 3139 9004 3133 9005
TIME...MOT...LOC 0123Z 277DEG 27KT 3148 9020

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:30 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 18, 6:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT MON MAR 18 2013

.UPDATE...HAVE UPDATED THE FORECAST AS THE SEVERE THUNDERSTORM WATCH
WAS EXPANDED TO INCLUDE OUR SOUTHERN ZONES THIS EVENING. NUMEROUS
REPORTS OF LARGE HAIL HAVE BEEN RECORDED ACROSS THE CWA THIS
AFTERNOON AND THE POTENTIAL WILL EXIST THIS EVENING ALONG THE
HIGHWAY 84 CORRIDOR. THE ACTUAL COLD FRONT WAS TRAILING WELL BEHIND
THE ACTIVITY IN OUR SE BUT WILL CONTINUE TO SAG SOUTH ACROSS OUR CWA
THIS EVENING AND END THE CONVECTIVE THREAT BEFORE MIDNIGHT.
TEMPERATURES AND POPS HAVE BEEN ADJUSTED TO MATCH THE CURRENT
TRENDS. AFTERNOON HIGHS IN THE SOUTH SURGED INTO THE LOWER 80S.
TEMPERATURES IN THE NORTH AND CENTRAL HAVE BEEN KNOCKED DOWN IN THE
60S BY THE RAIN. /22/

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT MON MAR 18 2013/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. THE PRIMARY CONCERN
WILL BE THE SEVERE POTENTIAL FOR THIS AFTERNOON AND EVENING WITH A
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM.

LATEST SATELLITE IMAGERY SHOWED A NEGATIVELY TILTED UPPER TROUGH
OVER THE CENTRAL PLAINS TOWARD THE LOWER MISSISSIPPI VALLEY. AREA
RADARS WERE PICKING UP SCATTERED STRONG TO SEVERE STORMS NORTH OF
INTERSTATE 20 PUSHING EAST. A VERY SLOW MOVING COLD FRONT WAS
SITUATED FROM KACT TO KCKM TO KCRX. LOWER 60S DEWPOINTS EXTENDED
AHEAD OF THE FRONT. SOME GOOD FORCING AND ASCENT WAS MOVING ACROSS
THE REGION.

SO FOR THE REST OF THE AFTERNOON INTO TONIGHT. LOCAL AND NATIONAL
WRF SHOWS STRONG TO SEVERE STORMS FOR THIS AFTERNOON INTO THIS
EVENING WITH HAIL...DAMAGING WINDS WITH A TORNADO OR TWO POSSIBLE.
THE FRONT WILL BE SLOW TO CROSS THE REGION INTO THIS EVENING. THE
FRONT SHOULD EXIT THE REGION PRIOR TO MIDNIGHT ALONG WITH THE RAINS.
DRYER AIR WILL PUSH INTO THE REGION BEHIND FRONT. THIS WILL ADVECT A
COOLER AIRMASS INTO THE REGION. LOWS WILL BE FROM THE LOWER 40S
NORTH TO THE LOWER 50S SOUTH.

FOR TUESDAY THROUGH WEDNESDAY NIGHT...THE NEGATIVE TILTED TROUGH
WILL SWING TOWARD THE EAST COAST AS WE GO INTO A ZONAL FLOW PATTERN.
EXPECT DRY WEATHER THROUGH THE PERIOD. SOME OF THE MODELS TRY TO
SQUEEZE OUT SOME SPOTTY LIGHT RAIN ON WEDNESDAY...BUT PREFER THE
DRYER SOLUTION. A REINFORCING FRONT WILL PUSH THROUGH THE REGION ON
WEDNESDAY. BUT BELIEVE THAT THE AIRMASS WILL BE TOO DRY FOR ANY
LIGHT RAIN. HIGH PRESSURE WILL PUSH ACROSS REGION FROM THE NORTHWEST
FOR WEDNESDAY NIGHT. HIGHS FOR TUESDAY AND WEDNESDAY WILL BE MAINLY
IN THE 60S. LOWS TUESDAY NIGHT WILL BE FROM THE UPPER 30S TO THE
MIDDLE 40S AS WELL AS LOWER 30S TO LOWER 40S FOR WEDNESDAY NIGHT.
WENT WITH A BLEND OF MAV AND GMOS GUIDANCE ON POPS AND TEMPS./17/

LONG TERM...THURSDAY THRU SUNDAY...EURO AND GFS SIMILAR IN FIRST
HALF OF LONG TERM PERIOD AS BOTH HAVE BROAD NW FLOW PATTERN OVER THE
REGION. DIFFERENCES MOUNT MOVING INTO THE WEEKEND BETWEEN THE EURO
AND GFS IN THE EVOLUTION OF A PAIR OF LOW AMPLITUDE WAVES THAT MOVE
ACROSS THE AREA. EURO SOMEWHAT MORE PROGRESSIVE THAN THE GFS AS IT
MOVES THE FIRST SYSTEM COMPLETELY IN AND ACROSS THE FORECAST AREA
FRIDAY INTO FRIDAY NIGHT LEAVING SATURDAY DRY. PREFER THE STRONGER
GFS IN THIS SITUATION AS DECREASED AMPLITUDE OF THE FIRST WAVE
SHOULD HAVE A HARD TIME PUSHING SURFACE BOUNDARY ENTIRELY ACROSS THE
AREA AND INTO THE NORTHERN GULF OF MEXICO. BOUNDARY SHOULD INSTEAD
HANGUP OVER THE REGION KEEPING THE WEATHER SOMEWHAT UNSETTLED...
ESPECIALLY AS WARM ADVECTION INCREASES AHEAD OF NEXT MORE POTENT
WAVE TO MOVE THROUGH SUNDAY. 17/26/

&&

.AVIATION...
VFR OCNL MVFR CEILINGS CAN BE EXPECTED TODAY WITH
SCATTERED TO BROKEN CUMULUS DECKS RANGING FROM 2000-4000 FEET.
STRONG TO SEVERE THUNDERSTORMS WILL SWEEP ACROSS THE REGION THROUGH
THE AFTERNOON AND EVENING HOURS AS A COLD FRONT PUSHES ACROSS THE
AREA. LCL IFR/MVFR CIGS/VSBYS WILL OCCUR IN TSTMS. THE MORE INTENSE
STORMS WILL PRODUCE GOLF BALL TO BASEBALL SIZE HAIL AND WIND GUSTS
AROUND 70 MPH. BEHIND THE FRONT...WINDS WILL BECOME NORTHERLY AROUND
10 KNOTS.  THE COLD FRONT IS EXPECTED TO EXIT THE FORECAST AREA BY
MIDNIGHT. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       46  69  44  68 /  22   4   3  11
MERIDIAN      47  69  38  69 /  29   5   3  11
VICKSBURG     46  70  44  69 /  20   4   4  12
HATTIESBURG   55  72  45  72 /  65   6   7  13
NATCHEZ       49  70  44  68 /  62   4   4  13
GREENVILLE    42  65  41  66 /  17   4   3  10
GREENWOOD     41  65  39  67 /  19   4   3   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/17/26/03
Hazardous weather outlook, Mar 18, 6:11 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT MON MAR 18 2013

LAZ024-026-MSZ048-049-054>066-072>074-192315-
CATAHOULA-CONCORDIA-HINDS-RANKIN-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
611 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA...AND MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE STORMS ARE POSSIBLE EARLY THIS EVENING AS A COLD FRONT MOVES
THROUGH THE VERY UNSTABLE AIR MASS CURRENTLY DRAPED ACROSS THE
REGION. THE MOST INTENSE STORMS WILL BE CAPABLE OF DAMAGING WIND
GUSTS TO 70 MPH AND VERY LARGE GOLF BALL TO BASEBALL SIZE HAIL. ONE
OR TWO TORNADOES CAN NOT BE RULED OUT. FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED FOR THIS EVENING.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-050>053-
192315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-
611 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Mar 18, 7:09 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             6 ENE NATCHEZ           31.58N 91.29W
03/18/2013  M0.75 INCH       ADAMS              MS   TRAINED SPOTTER

&&

AEG
Local storm report, Mar 18, 7:25 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             7 NE NATCHEZ            31.62N 91.30W
03/18/2013  E1.75 INCH       ADAMS              MS   EMERGENCY MNGR

            PING PONG TO GOLF BALL SIZED HAIL IN WASHINGTON AREA

&&

AEG
Special weather statement, Mar 18, 7:26 PM CDT, 41 minutes before
MSZ048-049-190110-
RANKIN MS-HINDS MS-
726 PM CDT MON MAR 18 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT MON MAR 18 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 6 MILES WEST OF RAYMOND AT 726 PM CDT...MOVING EAST AT 35
MPH.

PEOPLE IN CENTRAL HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3229 9007 3214 9010 3222 9058 3234 9055
TIME...MOT...LOC 0026Z 274DEG 31KT 3225 9050

JA
Local storm report, Mar 18, 7:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             ROXIE                   31.51N 91.07W
03/18/2013  M1.75 INCH       FRANKLIN           MS   EMERGENCY MNGR

&&

AEG
Special weather statement, Mar 18, 7:52 PM CDT, 15 minutes before
MSZ049-190120-
RANKIN MS-
752 PM CDT MON MAR 18 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CDT MON MAR 18 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES WEST OF RICHLAND AT 752 PM CDT...MOVING EAST AT 35
MPH.

PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3215 9025 3218 9024 3217 9023 3219 9020
      3223 9019 3223 9020 3225 9020 3229 9016
      3231 9016 3231 9015 3230 8977 3208 8980
TIME...MOT...LOC 0052Z 277DEG 32KT 3224 9023

JA
Local storm report, Mar 18, 7:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
756 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND GST     DERMOTT                 33.53N 91.44W
03/18/2013  E55.00 MPH       CHICOT             AR   CO-OP OBSERVER

1245 PM     HAIL             DERMOTT                 33.53N 91.44W
03/18/2013  E1.00 INCH       CHICOT             AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL WAS REPORTED IN DERMOTT.

1245 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
03/18/2013                   GRENADA            MS   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN ACROSS GRENADA COUNTY
            BEGINNING AT 1245 PM. ALSO ROOF BLOWN OFF A SHOP BUILDING
            IN NORTHERN PART OF COUNTY.

1247 PM     TSTM WND GST     2 W GRENADA             33.78N 89.85W
03/18/2013  M67.00 MPH       GRENADA            MS   TRAINED SPOTTER

            REPORTED BY WEATHER STATION

0105 PM     TSTM WND DMG     DUCK HILL               33.63N 89.71W
03/18/2013                   MONTGOMERY         MS   PUBLIC

            ROOF OFF OF A OUTBUILDING

0105 PM     HAIL             DUCK HILL               33.63N 89.71W
03/18/2013  E1.00 INCH       MONTGOMERY         MS   PUBLIC

            QUARTER SIZED HAIL REPORTED IN DUCK HILL.

0120 PM     HAIL             GREENVILLE              33.39N 91.05W
03/18/2013  E1.00 INCH       WASHINGTON         MS   EMERGENCY MNGR

            NICKEL TO QUARTER SIZED

0123 PM     HAIL             CROSSETT                33.13N 91.97W
03/18/2013  M1.75 INCH       ASHLEY             AR   EMERGENCY MNGR

0128 PM     HAIL             4 S BERLIN              33.02N 91.76W
03/18/2013  M1.75 INCH       ASHLEY             AR   EMERGENCY MNGR

            REPORTED ALONG ASHLEY COUNTY ROAD 25 NEAR LOUISIANA STATE
            LINE

0129 PM     TSTM WND DMG     WALTHALL                33.61N 89.28W
03/18/2013                   WEBSTER            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS WEBSTER COUNTY

0137 PM     HAIL             3 ENE GREENVILLE        33.40N 91.00W
03/18/2013  E1.50 INCH       WASHINGTON         MS   EMERGENCY MNGR

            REPORTED IN STONEVILLE AND 2 MILES EAST OF LELAND

0138 PM     TSTM WND DMG     MABEN                   33.55N 89.08W
03/18/2013                   WEBSTER            MS   EMERGENCY MNGR

            PART OF ROOF OFF OF A BUILDING

0142 PM     HAIL             JONES                   32.97N 91.65W
03/18/2013  E2.75 INCH       MOREHOUSE          LA   PUBLIC

            GOLFBALL TO BASEBALL SIZED HAIL REPORTED VIA FACEBOOK

0145 PM     HAIL             2 NNE JONES             32.99N 91.63W
03/18/2013  E1.75 INCH       MOREHOUSE          LA   PUBLIC

            A COUPLE WINDOWS BLOWN OUT OF A HOUSE AND A TRUCK FROM
            THE HAIL.

0150 PM     HAIL             2 S INVERNESS           33.33N 90.59W
03/18/2013  E1.75 INCH       SUNFLOWER          MS   EMERGENCY MNGR

0158 PM     TSTM WND GST     COLUMBUS AFB            33.63N 88.45W
03/18/2013  M77.00 MPH       LOWNDES            MS   ASOS

0159 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
03/18/2013                   LOWNDES            MS   EMERGENCY MNGR

            FIFTEEN TREES WERE BLOWN DOWN WITH POWER OUTAGES ACROSS
            THE NORTH HALF OF THE COUNTY.

0200 PM     TSTM WND DMG     WEST POINT              33.61N 88.64W
03/18/2013                   CLAY               MS   EMERGENCY MNGR

            20 FOOT SECTION OF ROOF OFF JUSTICE COURSE
            BUILDING...ROOF DAMAGE TO HOME ON TORBERT DRIVE...TREE
            CRUSHED TRUCK ON MAPLEVIEW DRIVE...NUMEROUS REPORTS OF
            TREES AND POWERLINES DOWN ACROSS WEST POINT AND CLAY
            COUNTY

0202 PM     HAIL             ACKERMAN                33.31N 89.17W
03/18/2013  E1.00 INCH       CHOCTAW            MS   BROADCAST MEDIA

0203 PM     TSTM WND DMG     WEST POINT              33.61N 88.64W
03/18/2013                   CLAY               MS   EMERGENCY MNGR

            PART OF ROOF BLOWN OFF JUSTICE COURE BUILDING. NUMEROUS
            TREES DOWN AROUND COUNTY.

0205 PM     HAIL             GREENVILLE              33.39N 91.05W
03/18/2013  E1.75 INCH       WASHINGTON         MS   BROADCAST MEDIA

0207 PM     HAIL             OAK GROVE               32.86N 91.39W
03/18/2013  E1.75 INCH       WEST CARROLL       LA   BROADCAST MEDIA

0210 PM     HAIL             2 N CALEDONIA           33.71N 88.33W
03/18/2013  M1.50 INCH       LOWNDES            MS   STORM CHASER

            MSU CHASE TEAM

0211 PM     HAIL             BELZONI                 33.18N 90.49W
03/18/2013  E1.00 INCH       HUMPHREYS          MS   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZED HAIL REPORTED ACROSS TOWN

0219 PM     HAIL             5 E PIONEER             32.74N 91.35W
03/18/2013  E1.00 INCH       EAST CARROLL       LA   LAW ENFORCEMENT

0230 PM     HAIL             TRANSYLVANIA            32.68N 91.18W
03/18/2013  E2.75 INCH       EAST CARROLL       LA   PUBLIC

            REPORTED VIA FACEBOOK

0236 PM     HAIL             2 SSW CARY              32.78N 90.94W
03/18/2013  M1.00 INCH       SHARKEY            MS   STORM CHASER

0236 PM     HAIL             2 N EPPS                32.63N 91.48W
03/18/2013  E1.75 INCH       WEST CARROLL       LA   PUBLIC

            REPORTED VIA FACEBOOK

0241 PM     TSTM WND GST     8 SW COLUMBUS           33.42N 88.50W
03/18/2013  E60.00 MPH       LOWNDES            MS   EMERGENCY MNGR

0259 PM     HAIL             CLINTON                 32.34N 90.33W
03/18/2013  E1.75 INCH       HINDS              MS   CO-OP OBSERVER

            HAIL AT AN APARTMENT WITH WINDOWS DAMAGED.

0300 PM     HAIL             VALLEY PARK             32.63N 90.87W
03/18/2013  E1.00 INCH       ISSAQUENA          MS   EMERGENCY MNGR

0310 PM     HAIL             3 N REDWOOD             32.52N 90.80W
03/18/2013  E1.75 INCH       WARREN             MS   EMERGENCY MNGR

            HALF DOLLAR TO GOLF BALL SIZED HAIL IN HWY 465 AND HWY 3
            AREAS OF NORTHERN WARREN COUNTY

0315 PM     HAIL             MADISON                 32.45N 90.11W
03/18/2013  E1.00 INCH       MADISON            MS   LAW ENFORCEMENT

0315 PM     HAIL             1 N REDWOOD             32.49N 90.80W
03/18/2013  E2.75 INCH       WARREN             MS   EMERGENCY MNGR

            BASEBALL SIZE HAIL REPORTED. EMA REPORTS NUMEROUS VEHICLE
            WINDOWS BEING BROKEN BY LARGE HAIL AS WELL AS WINDOWS IN
            ONE HOME.

0315 PM     TSTM WND DMG     2 SW REDWOOD            32.46N 90.83W
03/18/2013                   WARREN             MS   EMERGENCY MNGR

            *** 1 INJ *** A TREE ON A HOUSE ON GOWALL RD. ONE MINOR
            INJURY.

0325 PM     HAIL             LENA                    32.59N 89.59W
03/18/2013  E1.75 INCH       LEAKE              MS   EMERGENCY MNGR

0325 PM     HAIL             EAGLE BEND              32.52N 91.01W
03/18/2013  E1.75 INCH       MADISON            MS   EMERGENCY MNGR

0329 PM     HAIL             MADISON                 32.45N 90.11W
03/18/2013  M1.00 INCH       MADISON            MS   TRAINED SPOTTER

            ON MAIN STREET IN MADISON. BEEN FALLING FOR 7 MINUTES.

0340 PM     HAIL             WALNUT GROVE            32.60N 89.46W
03/18/2013  E1.75 INCH       LEAKE              MS   EMERGENCY MNGR

0345 PM     HAIL             7 NNE VICKSBURG         32.42N 90.82W
03/18/2013  M1.50 INCH       WARREN             MS   STORM CHASER

0347 PM     HAIL             CLINTON                 32.34N 90.33W
03/18/2013  M2.75 INCH       HINDS              MS   EMERGENCY MNGR

            *** 1 INJ *** NEAR PINEHAVEN DRIVE...PERSON INJURED BY
            HAIL

0350 PM     HAIL             CLINTON                 32.34N 90.33W
03/18/2013  M4.25 INCH       HINDS              MS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE HAS MEASURED HAIL STONE OF
            APPROXIMATELY SOFTBALL SIZED

0351 PM     HAIL             3 SE SEBASTOPOL         32.54N 89.30W
03/18/2013  M1.75 INCH       NEWTON             MS   TRAINED SPOTTER

            LASTED FOR 12 MINUTES

0355 PM     HAIL             CLINTON                 32.34N 90.33W
03/18/2013  E2.75 INCH       HINDS              MS   FIRE DEPT/RESCUE

            BASEBALL SIZED HAIL AT CLINTON CENTRAL FIRE STATION

0402 PM     HAIL             JACKSON                 32.32N 90.21W
03/18/2013  E2.75 INCH       HINDS              MS   EMERGENCY MNGR

            BASEBALL SIZED HAIL REPORTED AT THE SALVATION ARMY
            DISASTER CENTER AT HAWKING FIELD. ROOF WAS DAMAGED.

0405 PM     HAIL             JACKSON                 32.32N 90.21W
03/18/2013  M1.75 INCH       HINDS              MS   EMERGENCY MNGR

            AT EOC IN DOWNTOWN JACKSON

0405 PM     HAIL             N JACKSON               32.32N 90.21W
03/18/2013  E1.75 INCH       HINDS              MS   NWS EMPLOYEE

            GOLFBALL SIZED HAIL IN NORTH JACKSON NEAR INTERSTATE 55.

0410 PM     HAIL             MORTON                  32.36N 89.66W
03/18/2013  M1.75 INCH       SCOTT              MS   TRAINED SPOTTER

0411 PM     HAIL             PEARL                   32.27N 90.11W
03/18/2013  E2.75 INCH       RANKIN             MS   EMERGENCY MNGR

            GOLF BALL TO BASEBALL SIZED HAIL AT STATE EOC

0415 PM     HAIL             FLOWOOD                 32.32N 90.11W
03/18/2013  E1.75 INCH       RANKIN             MS   OFFICIAL NWS OBS

            HAIL UP TO GOLFBALL SIZED NEARLY COVERING THE GROUND

0415 PM     HAIL             3 E PEARL               32.27N 90.05W
03/18/2013  E2.50 INCH       RANKIN             MS   AMATEUR RADIO

            WHITFIELD AREA

0419 PM     HAIL             MERIDIAN STATION        32.55N 88.62W
03/18/2013  E1.00 INCH       LAUDERDALE         MS   EMERGENCY MNGR

0420 PM     HAIL             BRANDON                 32.28N 90.00W
03/18/2013  E1.75 INCH       RANKIN             MS   EMERGENCY MNGR

0425 PM     HAIL             8 SW BRANDON            32.20N 90.10W
03/18/2013  E2.00 INCH       RANKIN             MS   NWS EMPLOYEE

0425 PM     HAIL             MORTON                  32.36N 89.66W
03/18/2013  E1.50 INCH       SCOTT              MS   EMERGENCY MNGR

            NUMEROUS VEHICLE WINDOWS BLOWN OUT.

0430 PM     HAIL             6 E FLORENCE            32.15N 90.03W
03/18/2013  E1.75 INCH       RANKIN             MS   NWS EMPLOYEE

0430 PM     HAIL             RAYMOND                 32.26N 90.42W
03/18/2013  M1.75 INCH       HINDS              MS   EMERGENCY MNGR

0435 PM     HAIL             2 NW JOHNS              32.15N 89.86W
03/18/2013  E2.75 INCH       RANKIN             MS   NWS EMPLOYEE

0505 PM     HAIL             ALAMUCHA                32.36N 88.47W
03/18/2013  E1.00 INCH       LAUDERDALE         MS   PUBLIC

            AND IN WHYNOT. REPORTED VIA FACEBOOK.

0505 PM     HAIL             3 E GARLANDVILLE        32.21N 89.07W
03/18/2013  E2.00 INCH       JASPER             MS   PUBLIC

            HAIL OVER GOLFBALL SIZED COVERING THE GROUND IN
            NORTHEASTERN JASPER COUNTY

0517 PM     HAIL             6 SE RALEIGH            31.97N 89.45W
03/18/2013  E1.75 INCH       SMITH              MS   EMERGENCY MNGR

0535 PM     HAIL             BAY SPRINGS             31.98N 89.28W
03/18/2013  E1.00 INCH       JASPER             MS   EMERGENCY MNGR

0540 PM     HAIL             MAGEE                   31.87N 89.73W
03/18/2013  E1.00 INCH       SIMPSON            MS   PUBLIC

0610 PM     HAIL             5 WNW SOSO              31.78N 89.36W
03/18/2013  E1.75 INCH       JONES              MS   EMERGENCY MNGR

0630 PM     HAIL             2 N LAUREL              31.72N 89.14W
03/18/2013  E1.75 INCH       JONES              MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL NORTH SIDE OF LAUREL

0630 PM     HAIL             7 W FAYETTE             31.71N 91.18W
03/18/2013  E1.75 INCH       JEFFERSON          MS   TRAINED SPOTTER

0633 PM     HAIL             4 NNE TUCKERS CROSSING  31.68N 89.06W
03/18/2013  E1.75 INCH       JONES              MS   AMATEUR RADIO

0701 PM     HAIL             7 NE NATCHEZ            31.62N 91.30W
03/18/2013  E1.75 INCH       ADAMS              MS   EMERGENCY MNGR

            PING PONG TO GOLF BALL SIZED HAIL IN WASHINGTON AREA

0702 PM     HAIL             6 ENE NATCHEZ           31.58N 91.29W
03/18/2013  M0.75 INCH       ADAMS              MS   TRAINED SPOTTER

0730 PM     HAIL             ROXIE                   31.51N 91.07W
03/18/2013  M1.75 INCH       FRANKLIN           MS   EMERGENCY MNGR

0748 PM     HAIL             MEADVILLE               31.47N 90.89W
03/18/2013  M1.75 INCH       FRANKLIN           MS   AMATEUR RADIO

0754 PM     HAIL             4 SW BROOKHAVEN         31.54N 90.49W
03/18/2013  M1.00 INCH       LINCOLN            MS   EMERGENCY MNGR

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:07 PM CDTSpecial Weather StatementJANNewton28 min
Mar 18, 7:14 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson, Lincoln76 min
Mar 18, 7:26 PM CDTSpecial Weather StatementJANHinds44 min
Mar 18, 7:29 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis46 min
Mar 18, 7:30 PM CDTSevere Thunderstorm WarningJANHinds, Rankin45 min
Mar 18, 7:40 PM CDTSevere Thunderstorm WarningJANAdams65 min
Mar 18, 7:52 PM CDTSpecial Weather StatementJANRankin28 min
Mar 18, 8:07 PM CDTSevere Thunderstorm WarningJANFranklin53 min
Mar 18, 8:09 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones66 min
Mar 18, 8:18 PM CDTSevere Thunderstorm WarningJANJasper42 min
Mar 18, 9:01 PM CDTSevere Thunderstorm WarningJANMarion59 min
Mar 18, 9:19 PM CDTSpecial Weather StatementJANRankin31 min
Mar 18, 9:32 PM CDTSevere Thunderstorm WarningJANForrest, Lamar73 min
Mar 18, 9:37 PM CDTSpecial Weather StatementJANJones28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.